Stability and instability of controlled motions of a two-mass pendulum of variable length

V. S. Aslanov
S. P. Bezglasnyi
Тип материала: 
Год опубликования: 
Издательство, журнал, сборник.: 
Mechanics of Solids, Volume 47, Number 3
285 - 297
Реферат, аннотация: 

DOI: 10.3103/S002565441203003X
The problem of parametric control of plane motions of a two-mass pendulum (swing) is considered. The swing model is a weightless rod with two lumped masses one of which is fixed on the rod and the other slides along it within bounded limits. The control is the distance from the suspension point to the moving point. The proposed control law of swing excitation and damping consists in continuously varying the pendulumsuspension length depending on the phase state. The stability of various controlled motions, including the motions near the upper and lower equilibria, is studied. The Lyapunov functions that prove the asymptotic stability and instability of the pendulum lower position in the respective cases of the pendulum damping and excitation are constructed for the proposed control law. The influence of the viscous friction forces on the pendulum stable motions and the onset of stagnation regions in the case of its excitation is analyzed. The theoretical results are confirmed by graphical representation of the numerical results.